Alert archive / Florida / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 22, NWS Melbourne, FL

May 11, 2013Martin County, Saint Lucie County, Florida

NWS Melbourne, FL issued this severe thunderstorm warning at May 11, 2013, 6:58 PM EDT for Martin County, Saint Lucie County, Florida. It was in force for 47 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 11, 2013, 6:58 PM EDT (22:58 UTC)
Expired
May 11, 2013, 7:45 PM EDT
In force
47 min
Issued by
NWS Melbourne, FL
Area
Storm-based polygon

Counties Martin County, FL, Saint Lucie County, FL

The radar

The Melbourne radar (KMLB), 109 km from the middle of the area, began a volume at 22:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 11, 7:00 PM EDTHAIL 0.88Stuart, FL
May 11, 7:15 PM EDTHAIL 0.883 W Jensen Beach, FLNICKEL-SIZED HAIL AT TREASURE COAST MALL ON US1 IN JENSEN BEACH

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 11.0 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2013-05-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1234 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2013-05-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 6 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1234 J/kg
Mixed-layer CIN
-20 J/kg
Mixed-layer LCL
853 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
6 m²/s²
0-3 km storm-relative helicity
62 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

528 
WUUS52 KMLB 112258
SVRMLB
FLC085-111-112345-
/O.NEW.KMLB.SV.W.0022.130511T2258Z-130511T2345Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
658 PM EDT SAT MAY 11 2013

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN MARTIN COUNTY IN FLORIDA
  SOUTHEASTERN ST. LUCIE COUNTY IN FLORIDA

* UNTIL 745 PM EDT.

* AT 654 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH WITH LARGE HAIL. THIS STORM WAS LOCATED NEAR
  PALM CITY...AND MOVING NORTHEAST AT 20 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE...BUT ARE NOT LIMITED TO...
  STUART...WITHAM FIELD...PORT SALERNO...HOBE SOUND...JENSEN BEACH...
  WALTON...SEWALLS POINT...HOBE SOUND BEACH AND NETTLES ISLAND

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 58 MILES AN
HOUR AND OR LARGE DESTRUCTIVE HAIL. FREQUENT TO EXCESSIVE LIGHTNING
AND VERY HEAVY RAIN WILL ALSO BE POSSIBLE. IF THE STORM APPROACHES
YOU...SEEK SHELTER IN AN ENCLOSED BUILDING ON THE LOWEST FLOOR. KEEP
AWAY FROM WINDOWS.

&&

LAT...LON 2701 8031 2727 8039 2732 8026 2729 8024
      2731 8023 2732 8024 2733 8022 2725 8019
      2724 8017 2721 8017 2721 8015 2716 8015
      2705 8010
TIME...MOT...LOC 2257Z 243DEG 18KT 2720 8026

$$

DWS
2 follow-up statements
763 
WWUS52 KMLB 112316
SVSMLB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
716 PM EDT SAT MAY 11 2013

FLC085-111-112345-
/O.CON.KMLB.SV.W.0022.000000T0000Z-130511T2345Z/
ST. LUCIE-MARTIN-
716 PM EDT SAT MAY 11 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM EDT 
FOR EASTERN MARTIN AND SOUTHEASTERN SAINT LUCIE COUNTIES...

AT 710 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL TO 
QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS 
STORM...AND OTHERS IN THE VICINITY...WERE LOCATED NEAR SEWALLS 
POINT...JENSEN BEACH...STUART...AND PORT SALERNO...MOVING NORTHEAST 
AT 20 MPH.

LAT...LON 2701 8031 2727 8039 2732 8026 2729 8024
      2731 8023 2732 8024 2733 8022 2725 8019
      2724 8017 2721 8017 2721 8015 2716 8015
      2705 8010
TIME...MOT...LOC 2313Z 243DEG 18KT 2723 8018

$$

DWS
192 
WWUS52 KMLB 112334
SVSMLB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
734 PM EDT SAT MAY 11 2013

FLC085-111-112343-
/O.CAN.KMLB.SV.W.0022.000000T0000Z-130511T2345Z/
ST. LUCIE-MARTIN-
734 PM EDT SAT MAY 11 2013

...THE SEVERE THUNDERSTORM WARNING FOR MARTIN AND SAINT LUCIE 
COUNTIES IS CANCELLED...

THE SEVERE STORM THAT PROMPTED THE WARNING HAD WEAKENED AND WAS NO
LONGER CAPABLE OF PRODUCING LARGE HAIL OR DAMAGING WINDS. AS A
RESULT...THE WARNING HAS BEEN CANCELLED. HOWEVER...HEAVY RAIN AND
DANGEROUS LIGHTNING STRIKES WILL CONTINUE TO BE POSSIBLE.

LAT...LON 2701 8031 2727 8039 2732 8026 2729 8024
      2731 8023 2732 8024 2733 8022 2725 8019
      2724 8017 2721 8017 2721 8015 2716 8015
      2705 8010
TIME...MOT...LOC 2333Z 243DEG 18KT 2727 8008

$$

DWS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 11, 3:05 PM EDT, 3 hours 53 minutes earlier.

Area forecast discussion, May 11, 3:05 PM EDT, 3 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
305 PM EDT SAT MAY 11 2013

.DISCUSSION...

...CHANCE FOR STRONG STORMS THROUGH EVENING...
...SOME DRYING/SLIGHT COOLING EARLY NEXT WEEK...

CURRENTLY-TONIGHT...WEST/SOUTHWEST FLOW HAS BEEN STRONG ENOUGH TO
KEEP EAST COAST SEA BREEZE NEAR THE COAST FROM THE CAPE SOUTHWARD.
A MOIST ATMOSPHERE IS ALLOWING FOR MORE POP UP CELLS ELSEWHERE.
THERE HAS ALSO BEEN A LITTLE MORE CONVECTION ON THE WEST COAST SEA
BREEZE COMPARED TO YESTERDAY. SO IN THE SHORT TERM...DAYTIME
HEATING CONVECTION WILL HAVE MORE COVERAGE. THERE COULD BE SOME
STRONG CELLS WHERE THE BEST BOUNDARY INTERACTIONS OCCUR.

MEANWHILE...AN MCS HAS BEEN MOVING EAST NEAR 40 KNOTS OVER THE
GULF. EXTRAPOLATION BRINGS IT TO THE I-4 CORRIDOR EARLY THIS
EVENING. THE GFS SHOWS DIMINISHED PRECIP AMOUNTS FROM 18Z-24Z...
INDICATING A WEAKENING MCS...BUT THE LOCAL WRF MODEL KEEPS
CONVECTION GOING WELL INTO THE NIGHT. WILL NEED TO MONITOR THE
PROGRESS OF THIS SYSTEM AS THERE COULD BE SOME ADDITIONAL STRONG
STORMS THROUGH LATE EVENING. MOS POPS ARE 20-30 PERCENT BUT WILL
GO WITH POPS NEAR 40 PERCENT GIVEN THE UNCERTAINTY IN THE
EVOLUTION OF THIS MCS.

SUNDAY...FRONTAL TROUGH WILL BE APPROACHING WITH A CONTINUED
WESTERLY FLOW. THE GFS SHOWS PRECIPITABLE WATER STARTING OFF
AROUND 1.4 INCHES...WHICH IS A LITTLE LOWER THAN PREVIOUS RUNS AND
THE RESULTANT MOS POPS TOP OUT AROUND 35 PERCENT. THIS MAY BE DUE
TO SOME SUPPRESSION BEHIND MCV FROM TONIGHTS ACTIVITY. FOR NOW...
WILL MAINTAIN THE PREVIOUS FORECAST WHICH HAS 40-50 PERCENT RAIN
CHANCES.

SUN NIGHT...A FRONTAL BOUNDARY WILL MOVE THROUGH EAST CENTRAL
FLORIDA. INITIAL WESTERLY WINDS WILL VEER NORTHWESTERLY THROUGH THE
NIGHT. MOISTURE IS SLOW TO SCOUR OUT AND WILL KEEP A SMALL THREAT OF
PRECIPITATION IN THE FORECAST THROUGH THE EVENING FOR MUCH OF THE
AREA...THOUGH HIGHER POPS ARE LIKELY EARLIER IN THE EVENING...A
CONTINUATION OF CONVECTION FROM THE AFTERNOON. A LARGE UPPER TROUGH
OVER THE EASTERN CONUS WILL FORCE MID-LEVEL IMPULSES THROUGH THE
AREA WHICH WILL AID IN CONVECTIVE DEVELOPMENT. OVERNIGHT LOWS MAINLY
IN THE 60S.

MON-FRI...PREVIOUS...COLD FRONTS THIS TIME OF YEAR IN FLORIDA
TYPICALLY BRING DRIER AIR AS THIS ONE WILL...BUT IT IS UNUSUAL FOR
THEM TO BRING COOLER AIR THIS LATE IN THE SEASON. THE AIRMASS WILL
BE MODIFIED BY THE ATLANTIC AS WINDS QUICKLY TURN NORTHEAST BUT
SLIGHTLY BELOW NORMAL TEMPS ARE EXPECTED TUE-WED WITH LOWS IN THE
UPPER 50S ACROSS THE FAR NORTH. IT WILL ALSO BE QUITE BREEZY
ESPECIALLY AT THE COAST MON-TUE AS HIGH PRESSURE BUILDS SOUTHWARD TO
THE CAROLINA COAST. BY THU...HIGH CENTER WILL SHIFT EAST INTO THE
ATLC AND A LIGHT SOUTHERLY FLOW WILL BRING TEMPERATURES BACK TO
SEASONAL NORMS...AS WELL AS A GRADUAL RETURN OF MOISTURE...BUT NOT
ENOUGH TO ADD RAIN CHANCES FOR THE END OF THE WEEK.

&&

.AVIATION...
WEST COAST SEA BREEZE IS MOVING WELL INLAND AND EXPECT SCATTERED
SHOWERS/STORMS WITH LOCAL IFR/MVFR CONDITIONS. WITH THE DOMINANT
WESTERLY FLOW...THE EAST COAST SEA BREEZE HAS HELD CLOSE TO THE
COAST. IF IT MOVES INLAND FAR ENOUGH...THE COLLISION WITH THE WEST
COAST BOUNDARY MAY CAUSE STRONG STORMS AT THE COASTAL TERMINALS...
MAINLY KTIX SOUTHWARD TO KSUA. THERE MAY ALSO BE A SECOND SHOT OF
SHOWERS/STORMS BEHIND THE WEST COAST BOUNDARY DUE TO AN APPROACHING
THUNDERSTORM COMPLEX THAT HAS BEEN MOVING EAST NEAR 40 KNOTS IN
THE GULF OF MEXICO. SO SOME QUICK FLUCTUATIONS IN THE WEATHER ARE
POSSIBLE TONIGHT UNTIL AROUND MIDNIGHT.

&&

.MARINE...
TONIGHT-SUN...SOUTHWEST TO WEST FLOW 10-15 KNOTS TONIGHT MIGHT NOT
TELL THE WHOLE STORY AS TO THE MARINE CONDITIONS. SCATTERED
OFFSHORE MOVING STORMS COULD BE QUITE STRONG AND THERE COULD BE A
COUPLE PERIODS OF THEM. ON SUNDAY THE SOUTHWEST/WEST FLOW SHOULD
EASE TO NEAR 10 KNOTS. THERE IS AGAIN A CHANCE FOR OFFSHORE MOVING
STORMS...PRIMARILY IN THE AFTERNOON.

SUN NIGHT...A FRONTAL BOUNDARY WILL SLIDE DOWN THE PENINSULA WITH
INITIAL SW/W WINDS VEERING TO NW OVERNIGHT. WIND SPEEDS AROUND 10
KTS WILL INCREASE TO AROUND 15 KTS BY DAYBREAK MON MORNING.
SCATTERED OFFSHORE MOVING CELLS IN THE EVENING WITH SOME ACTIVITY
CONTINUING THROUGH THE NIGHT OVER THE COASTAL WATERS. SEAS 2 FT NEAR
SHORE AND 3 FT OFFSHORE OUTSIDE OF CONVECTION.

MON-THU...PREVIOUS MODIFIED...FRONTAL BOUNDARY IS FORECAST TO BE
NEAR THE SOUTHERN WATERS EARLY MON...THEN PUSH SOUTH OF OUR WATERS
IN THE AFTERNOON. NORTH WINDS 15 KNOTS ARE FORECAST TO BUILD IN
BEHIND THE FRONT...BECOMING 15-20 KNOTS BY AFTERNOON IN THE NORTH.
THESE SPEEDS MAY PERSIST INTO TUE MORNING ESP THE CENTRAL AND
SOUTHERN WATERS. SWAN MODEL DEPICTS SEAS UP TO 5 FT IN THE GULF
STREAM LATE MON INTO TUE.

HIGH PRESSURE RIDGE SETTLING INTO NORTH FLORIDA LATER ON TUE
SHOULD CAUSE THE WINDS TO EASE A LITTLE ESP ACROSS THE NORTHERN
WATERS. THE RIDGE IS FORECAST TO EXTEND FROM NORTH FLORIDA INTO
THE ATLANTIC ON WED AND PROVIDE EASTERLY FLOW 10 TO 15 KNOTS IN
THE SOUTH AND AROUND 10 KNOTS IN THE NORTH.

&&

.FIRE WEATHER...MON-WED...PREVIOUS MODIFIED...MUCH DRIER AIR WILL
FILTER DOWN THE PENINSULA BEHIND THE LATEST FRONT. CURRENT GUIDANCE
SUGGEST LOW RH'S IN THE MID/UPPER 20S NEAR AND NORTH OF THE I-4
CORRIDOR MON AFTERNOON...UPPER 20S TO AROUND 30 PERCENT SAME AREAS
TUE AFTERNOON. THE FLOW WILL BECOME NORTHEAST BY TUE AND EAST ON
WED...SLOWLY MODIFYING THE AIR MASS. NORTHEAST WINDS MAY BE BREEZY
TO AROUND 15 MPH THOSE DAYS TOO.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  69  87  65  81 /  30  50  30  10
MCO  69  88  66  84 /  30  50  30  10
MLB  69  89  69  83 /  30  50  30  20
VRB  70  89  69  83 /  30  40  20  20
LEE  69  88  65  82 /  30  50  30  10
SFB  69  89  67  84 /  30  50  30  10
ORL  70  88  68  83 /  30  50  30  10
FPR  70  89  69  83 /  30  40  20  20

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
&&

SHORT TERM...LASCODY
LONG TERM....SEDLOCK
Hazardous weather outlook, May 11, 4:50 AM EDT, 14 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
450 AM EDT SAT MAY 11 2013

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-112200-
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
450 AM EDT SAT MAY 11 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

.THUNDERSTORM IMPACT...
LOW LEVEL SOUTHWEST FLOW WILL CONTINUE TO INCREASE MOISTURE TODAY
WITH SCATTERED THUNDERSTORMS DEVELOPING OVER THE AREA INTO THE
AFTERNOON. STORMS WILL INITIATE ALONG THE WEST COAST SEA BREEZE
AND MOVE EAST TO SOUTHEAST AROUND 10 TO 15 MPH...EVENTUALLY
COLLIDING WITH THE EAST COAST SEA BREEZE WHICH WILL BE PINNED NEAR
THE COAST SOUTH OF THE CAPE. STRONGER STORMS WILL RESULT FROM ANY
BOUNDARY INTERACTIONS THIS AFTERNOON WITH THE MAIN THREATS BEING
STRONG WIND GUSTS IN EXCESS OF 40 MPH...SMALL TO MARGINALLY SEVERE
HAIL...AND FREQUENT CLOUD TO GROUND LIGHTNING.

.RIP CURRENT IMPACT...
LINGERING OCEAN SWELLS WILL GENERATE A MODERATE RISK OF RIP
CURRENTS ALONG AREA BEACHES TODAY. CHECK WITH LOCAL BEACH PATROL
ON LATEST SURF CONDITIONS AND ALWAYS SWIM NEAR A LIFEGUARD.

.MARINE THUNDERSTORM GUST IMPACT...
SCATTERED LIGHTNING STORMS WILL DEVELOP ACROSS CENTRAL FLORIDA
THIS AFTERNOON AND MOVE TOWARD THE EAST TO SOUTHEAST AROUND 10 TO
15 KNOTS. STORMS WILL HAVE THE POTENTIAL TO PRODUCE WIND GUSTS IN
EXCESS OF 34 KNOTS AS THEY SHIFT EASTWARD AND EVENTUALLY MOVE
OFFSHORE FROM MID TO LATE AFTERNOON.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
A WEAK FRONT WILL CROSS CENTRAL FLORIDA LATE SUNDAY INTO MONDAY.
MOISTURE AHEAD OF THE BOUNDARY WILL LEAD TO THE DEVELOPMENT OF
SCATTERED TO NUMEROUS AFTERNOON LIGHTNING STORMS TOMORROW WITH A
FEW STRONGER STORMS POSSIBLE. NORTHERLY WINDS WILL INCREASE BEHIND
THE FRONT INTO EARLY NEXT WEEK WITH BOATING CONDITIONS
DETERIORATING.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE
IF NEEDED.

WEITLICH

In the hours before

Special weather statement, May 11, 5:20 PM EDT, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
520 PM EDT SAT MAY 11 2013

FLZ053-112200-
OSCEOLA-
520 PM EDT SAT MAY 11 2013

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 55 MPH AND SMALL HAIL OVER CENTRAL OSCEOLA COUNTY...

* UNTIL 600 PM EDT.

AT 515 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL OVER
HOLOPAW...MOVING EAST AT 20 MPH.

THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES. SMALL HAIL IS ALSO LIKELY.

LAT...LON 2830 8087 2801 8088 2802 8115 2810 8126
      2828 8131
TIME...MOT...LOC 2119Z 261DEG 18KT 2812 8108

DWS
Local storm report, May 11, 5:36 PM EDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
536 PM EDT SAT MAY 11 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0455 PM     TSTM WND DMG     3 SSE COCOA             28.33N 80.74W
05/11/2013                   BREVARD            FL   EMERGENCY MNGR

            REPORTED DAMAGE TO 2 MOBILE HOME CAR PORTS AND 1 PORCH.

&&

ARB
Special weather statement, May 11, 6:02 PM EDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
602 PM EDT SAT MAY 11 2013

FLZ054-059-112245-
INDIAN RIVER-ST. LUCIE-
602 PM EDT SAT MAY 11 2013

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
AND SMALL HAIL OVER SOUTHEASTERN INDIAN RIVER COUNTY...NORTHERN ST.
LUCIE COUNTY...

* UNTIL 645 PM EDT.

AT 600 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL 6 MILES
SOUTHWEST OF POINTE WEST...MOVING EAST AT 20 MPH.

LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS
AND SMALL HAIL INCLUDE INTERSTATE 95...LAKEWOOD PARK...VERO BEACH
HIGHLANDS.

THE PRIMARY THREATS WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS UP TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW
AROUND...SNAP TREE LIMBS...CAUSE POWER OUTAGES OR CAPSIZE SMALL
BOATS. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK
SHELTER INDOORS UNTIL THE STORM PASSES.

BOATERS SHOULD BE AWARE THAT STRONG WIND GUSTS SOMETIMES OCCUR WELL
AWAY FROM THE HEAVY RAIN AND LIGHTNING ASSOCIATED WITH STORMS.

LAT...LON 2748 8062 2765 8066 2773 8037 2766 8035
      2762 8034 2760 8032 2752 8030
TIME...MOT...LOC 2201Z 257DEG 18KT 2759 8054

JP
Local storm report, May 11, 6:22 PM EDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
622 PM EDT SAT MAY 11 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0611 PM     TSTM WND GST     2 ESE GIFFORD           27.66N 80.38W
05/11/2013  M47 MPH          INDIAN RIVER       FL   ASOS

            KVRB ASOS RECORDED A WIND GUST OF 41 KT/47 MPH.

&&

ARB
Special weather statement, May 11, 6:33 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
633 PM EDT SAT MAY 11 2013

FLZ059-064-112330-
MARTIN-ST. LUCIE-
633 PM EDT SAT MAY 11 2013

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 55 MPH AND SMALL HAIL OVER MARTIN COUNTY AND
SOUTHEASTERN SAINT LUCIE COUNTY...

* UNTIL 730 PM EDT.

AT 628 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STORMS CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL OVER
INDIANTOWN...MOVING NORTHEAST AT 15 TO 20 MPH...TOWARD INTERSTATE 95
AND THE FLORIDA TURNPIKE.

LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS
AND SMALL HAIL INCLUDE SEWALLS POINT AND WITHAM FIELD.

THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES. SMALL HAIL MAY ALSO BE POSSIBLE.

LAT...LON 2723 8052 2732 8025 2729 8024 2732 8023
      2733 8022 2723 8019 2724 8018 2720 8017
      2720 8019 2719 8017 2697 8008 2695 8023
      2695 8050
TIME...MOT...LOC 2231Z 245DEG 17KT 2705 8044

DWS
Local storm report, May 11, 6:57 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
657 PM EDT SAT MAY 11 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0655 PM     HAIL             5 SW JENSEN BEACH       27.19N 80.29W
05/11/2013  E1.00 INCH       MARTIN             FL   TRAINED SPOTTER

            NICKEL TO QUARTER-SIZED HAIL

&&

ARB

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 11, 4:05 PM EDTSpecial Weather StatementMLBOrange40 min
May 11, 4:24 PM EDTSpecial Weather StatementMLBBrevard36 min
May 11, 4:39 PM EDTSpecial Weather StatementMLBBrevard36 min
May 11, 4:47 PM EDTSpecial Marine WarningMLB118 min
May 11, 4:50 PM EDTSevere Thunderstorm WarningMLBBrevard55 min
May 11, 5:05 PM EDTSpecial Weather StatementMLBOkeechobee40 min
May 11, 5:20 PM EDTSpecial Weather StatementMLBOsceola40 min
May 11, 5:22 PM EDTSevere Thunderstorm WarningMLBOsceola38 min
May 11, 6:02 PM EDTSpecial Weather StatementMLBIndian River43 min
May 11, 6:33 PM EDTSpecial Weather StatementMLBMartin57 min
May 11, 6:46 PM EDTSpecial Marine WarningMLB119 min

Nearby

Severe Thunderstorm Warnings in Florida, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.